| Catalog Number |
72290134 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Hemorrhage/Blood Loss/Bleeding (1888)
| Date of Event |
07/16/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that, during an ent surgery with a coblation halo wand, a primary bleeding occurred at the inferior pole of the tonsil bed.Surgery was completed by changing the surgical technique.There was a delay greater than 30 minutes, and no further complications were reported.
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Additional Manufacturer Narrative
H11: h2: additional information in a2, a3, b5 and h6.
Event or Problem Description
It was reported that, during an ent surgery with a coblation halo wand with high dot settings, a primary bleeding occurred at the inferior pole of the tonsil bed.The patient lost 400-600 ml of blood.The bleeding was immediately treated with bipolar forceps and packing, but then transferred to another facility for scans and ir treatment with coil.Surgery was completed with the same device.There was a delay greater than 30 minutes, and no further complications were reported.The patient has been discharged from the hospital.